Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Northern Indiana

May 28, 2017Fulton County, Ohio

NWS Northern Indiana issued this special weather statement at May 28, 2017, 4:11 PM EDT for Fulton County, Ohio. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2017, 4:11 PM EDT (20:11 UTC)
Expired
May 28, 2017, 4:45 PM EDT
In force
34 min
Issued by
NWS Northern Indiana

County Fulton County, OH

The radar

The Northern Indiana radar (KIWX), 125 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 4:39 PM EDTTSTM WND GST 603 N Tedrow, OH
May 28, 4:48 PM EDTTSTM WND GST 601 E Oakshade, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WWUS83 KIWX 282011
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
411 PM EDT SUN MAY 28 2017

OHZ001-002-282045-
Fulton-Williams-
411 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON AND
NORTHEASTERN WILLIAMS COUNTIES...

At 410 PM EDT, a strong thunderstorm was located over Fayette, or 8
miles southwest of Morenci, moving east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Morenci, West Unity, Fayette, Lyons, Oakshade, Tedrow, Alvordton,
Munson, Zone, Seward, Denson and Ottokee.

This includes INTERSTATE 80 IN OHIO between MILE MARKERs 20 and 37.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4159 8409 4158 8444 4170 8444 4171 8440
      4172 8401
TIME...MOT...LOC 2010Z 271DEG 23KT 4165 8435 

$$

MCS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 28, 1:57 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, May 28, 1:57 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
157 PM EDT Sun May 28 2017

.SYNOPSIS...
Issued at 143 PM EDT Sun May 28 2017

Showers and thunderstorms formed across the area this afternoon
and will continue moving to the northeast with hail and damaging
winds as the main threats. A cold front will move through tonight
putting the showers and storms to an end and bringing cooler and drier
air into the region for Memorial Day Monday and the early work
week. However, a shower or storm can't be ruled out later in the
day Memorial Day and then Tuesday afternoon as well as a result
of a disturbance moving through each day. Temps drop back into the
mid to upper 50s tonight before rebounding into the 70s on
Memorial Day. Highs will trend down into the mid to upper 60s for
Wednesday with the cooler air moving in behind the cold front.

&&

.UPDATE...
Issued at 1117 AM EDT Sun May 28 2017

Atmosphere beginning to destabilize as clouds have thinned and
diurnal heating is underway. CAMs all in decent agreement on
thunderstorms developing in the 17-20z time frame and moving out
of the east this evening. MLCAPE expected in the 1500-2500 j/kg
range with mid level lapse rates around 7c/km. Models only
showing 0-3km shear of 20-30 knots but deeper 0-6km shear more
favorable around 40 knots as upper level jet streak moves through.
Expecting broken line of storms to develop with stronger updrafts
having potential for damaging winds and large hail this afternoon
and early evening. Forecast on track but did make some minor
tweeks to pops and timing.

&&

.SHORT TERM...(Today and Tonight)
Issued at 336 AM EDT Sun May 28 2017

Airmass over our area will destabilize today as an upr trof moves
east to the wrn Grtlks. This should allow tstms to develop over
wrn portions of our area early this aftn and spread east across
ern portions later this aftn. Given forecast of moderate
instability with cape apchg 1500j/kg and modest deep layer shear
near 30kt, some potential for a few storms with damaging winds and
large hail in our area. Decent mixing and a warm start to the day
should allow temps to top out in the m70s despite considerable
cloudiness and dvlpg storms/cold pools this aftn.

Storms expected to move east out of the cwa early this eve
as cdfnt moves through. WSW gradient should keep some mixing
going overnight limiting temp falls despite clearing skies with
lows expected in the m50s.

&&

.LONG TERM...(Monday through Saturday)
Issued at 336 AM EDT Sun May 28 2017

Upr low over srn Manitoba expected to move to the upr Grtlks Monday
and then lift slowly ne Tue/Wed. Mainly a cool/dry period, but
shrtwv's rotating around this low may cause a few showers in the
area each day. Another upr low expected to track slowly se across
srn Ontario Thu-Fri and to Quebec Saturday. Swly low level flow
should develop ahead of this system allowing for some
destabilization in our area by Fri as cdfnt approaches which may
allow tstms to develop. This front expected to move slowly south
across the cwa keeping a chc of showers in the area through
Saturday, with temps turning cooler after a brief/modest late week
warmup.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 143 PM EDT Sun May 28 2017

Low pressure pushes into Michigan dragging a cold front through
the area during the afternoon. Dew points into and around 60
degrees this morning will rise into the mid 60s during the early
afternoon with ample MUCAPE and 30 kts of shear with thunderstorms
likely and strong to severe storms possible across the area. Will
include a VCTS mention from 2PM until the early overnight to cover
this. With diurnal heating, continue to expect initial MVFR CIGs
will lift into VFR into this afternoon aside from brief reductions
into MVFR as a result of thunderstorm effects. Drier air comes in
behind the front for later tonight and Memorial day allowing for
VFR conditions though an afternoon shower can't be ruled out on
Monday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Lashley
SYNOPSIS...Roller
SHORT TERM...JT
LONG TERM...JT
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 28, 4:19 AM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
419 AM EDT Sun May 28 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-290830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
419 AM EDT Sun May 28 2017 /319 AM CDT Sun May 28 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are likely today, mainly in the afternoon. Scattered
severe storms with damaging winds and large hail are possible this
afternoon. The storms may also contain locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a slight chance of thunderstorms Monday afternoon and
Friday. Severe storms are not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-290830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
419 AM EDT Sun May 28 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Thunderstorms are likely today, mainly in the early afternoon.
Storms may contain gale force wind gusts and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a slight chance of thunderstorms Monday afternoon and Friday.
Severe storms are not expected.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, May 28, 3:42 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLOOD            3 NNE BRUNERSBURG       41.35N 84.36W
05/28/2017                   DEFIANCE           OH   PUBLIC

            STANDING WATER IN FIELDS.

&&

CR
Local storm report, May 28, 3:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             2 W NORTH MANCHESTER    41.01N 85.80W
05/28/2017  M0.25 INCH       WABASH             IN   PUBLIC

&&

CR
Local storm report, May 28, 3:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EDT SUN MAY 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND GST     NAPOLEON                41.39N 84.13W
05/28/2017  M60 MPH          HENRY              OH   PUBLIC

&&

CR
Special weather statement, May 28, 4:09 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Northern Indiana
409 PM EDT SUN MAY 28 2017

INZ024-025-282045-
Wabash-Huntington-
409 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WABASH AND NORTHERN
HUNTINGTON COUNTIES...

At 408 PM EDT, a strong thunderstorm was located near Andrews, or 7
miles southeast of North Manchester, moving east at 40 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Huntington, Andrews, Markle, Roanoke, Bowerstown, Bippus, Mahon,
Goblesville, Bracken, Luther and Urbana.

This includes INTERSTATE 69 IN INDIANA between MILE MARKERs 285 and
292.

LAT...LON 4089 8580 4102 8575 4102 8568 4100 8568
      4101 8543 4100 8533 4080 8534
TIME...MOT...LOC 2008Z 279DEG 33KT 4094 8566

PBM
Special weather statement, May 28, 4:09 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Northern Indiana
409 PM EDT SUN MAY 28 2017

INZ009-OHZ001-282045-
De Kalb-Williams-
409 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DE KALB AND
WILLIAMS COUNTIES...

At 409 PM EDT, a strong thunderstorm was located near Hamilton, or
near Butler, moving east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Bryan, Montpelier, Butler, Edgerton, West Unity, Pioneer, Edon,
Holiday City, Edgerton In Williams County, West Jefferson, Pulaski,
Blakeslee, Melbern, Artic, Hallock and Kunkle.

This includes INTERSTATE 80 IN OHIO between MILE MARKERs 5 and 18.

LAT...LON 4143 8446 4143 8495 4153 8490 4153 8481
      4161 8480 4170 8444
TIME...MOT...LOC 2009Z 271DEG 23KT 4152 8484

MCS
Special weather statement, May 28, 4:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
411 PM EDT SUN MAY 28 2017

OHZ001-002-282045-
Fulton-Williams-
411 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON AND
NORTHEASTERN WILLIAMS COUNTIES...

At 410 PM EDT, a strong thunderstorm was located over Fayette, or 8
miles southwest of Morenci, moving east at 25 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Morenci, West Unity, Fayette, Lyons, Oakshade, Tedrow, Alvordton,
Munson, Zone, Seward, Denson and Ottokee.

This includes INTERSTATE 80 IN OHIO between MILE MARKERs 20 and 37.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4159 8409 4158 8444 4170 8444 4171 8440
      4172 8401
TIME...MOT...LOC 2010Z 271DEG 23KT 4165 8435

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:15 PM EDTSpecial Weather StatementIWXElkhart30 min
May 28, 2:19 PM EDTSpecial Weather StatementIWXDeKalb26 min
May 28, 2:24 PM EDTSpecial Weather StatementIWXLaGrange36 min
May 28, 2:29 PM EDTSevere Thunderstorm WarningIWXDeKalb46 min
May 28, 2:32 PM EDTSpecial Weather StatementIWXHuntington28 min
May 28, 2:37 PM EDTSpecial Weather StatementIWXFulton23 min
May 28, 3:05 PM EDTSpecial Weather StatementIWXKosciusko40 min
May 28, 3:17 PM EDTSpecial Weather StatementIWXDeKalb, Noble, Steuben28 min
May 28, 3:33 PM EDTSevere Thunderstorm WarningIWXDeKalb, Noble42 min
May 28, 3:48 PM EDTAreal Flood AdvisoryIWXSteuben3 hr
May 28, 4:40 PM EDTSpecial Weather StatementIWXWabash35 min
May 28, 4:55 PM EDTAreal Flood AdvisoryIWXFulton, Huntington, Kosciusko, Miami, Wabash, Whitley4 hr
May 28, 5:19 PM EDTSpecial Weather StatementIWXWells26 min
May 28, 5:19 PM EDTSevere Thunderstorm WarningIWXHuntington, Wabash41 min
May 28, 5:31 PM EDTSpecial Weather StatementIWXAdams29 min
May 28, 5:45 PM EDTSpecial Weather StatementIWXAdams30 min
May 28, 6:38 PM EDTAreal Flood WarningIWXAdams, Huntington, Wells12 hr
May 28, 6:50 PM EDTSpecial Weather StatementIWXHuntington, Wabash, Wells40 min
May 28, 7:17 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells43 min
May 28, 7:32 PM EDTTornado WarningIWXHuntington18 min
May 28, 7:44 PM EDTSevere Thunderstorm WarningIWXHuntington, Wells46 min
May 28, 2:49 PM EDTSpecial Weather StatementIWXWilliams26 min
May 28, 3:08 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry37 min
May 28, 3:36 PM EDTAreal Flood AdvisoryIWXDefiance, Henry3 hr
May 28, 3:36 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry39 min
May 28, 4:09 PM EDTSpecial Weather StatementIWXWilliams36 min
May 28, 4:15 PM EDTSpecial Weather StatementIWXHenry15 min
May 28, 4:24 PM EDTSevere Thunderstorm WarningIWXWilliams21 min
May 28, 4:34 PM EDTSevere Thunderstorm WarningIWXFulton41 min
May 28, 5:54 PM EDTSpecial Weather StatementIWXVan Wert36 min
May 28, 6:01 PM EDTSpecial Weather StatementIWXPaulding29 min
May 28, 6:11 PM EDTSpecial Weather StatementIWXAllen34 min
May 28, 6:24 PM EDTSevere Thunderstorm WarningIWXPaulding, Putnam51 min
May 28, 6:44 PM EDTSpecial Weather StatementIWXAllen16 min
May 28, 2:57 PM EDTSpecial Weather StatementIWXHillsdale33 min
May 28, 3:02 PM EDTSpecial Weather StatementIWXBranch28 min
May 28, 3:40 PM EDTSpecial Weather StatementIWXHillsdale35 min
May 28, 3:43 PM EDTSevere Thunderstorm WarningIWXHillsdale22 min
May 28, 5:30 PM EDTSpecial Weather StatementIWXHillsdale30 min

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.